|HIV positive and Hepatitis B or C concern
Oct 20, 2006
My friend has taken D4T40,3TC and NVP for four months,now his ALT increased from 76 to 195.Does he need to change the regime as It is the concerning of Hepatitis B?
| Response from Dr. McGovern
There are three main possibilities: 1. It is possible that nevirapine may be causing some irritation of the liver - what we call "drug-induce liver injury" or "hepatotoxicity".
2. There is a good immune response to the HIV regimen and the restored T cells are "fighting" the Hepatitis B virus.
3. The hepatitis B virus has become resistant to 3TC and is breaking through.
I would start by closely monitoring the liver function tests, getting a PT/PTT, and checking Hepatitis B serologies and HBV DNA - a measure of viral load.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hepatotoxicity Causes
- Herpes After Sharing Vibrators Worried I Have HIV
- Neuropathy After Condom Popped Sign Of HIV AIDS
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Swollen Lymph Glands After Docking Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.